Alert archive / Louisiana / Heat Advisories in 2011
Heat Advisory 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Jul 11, 2011, 3:50 AM CDT for Hardin County, Tyler County, Texas; 7 parishes in Louisiana. It took effect at Jul 11, 2011, 12:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2011, 3:50 AM CDT (08:50 UTC)
- In effect from
- Jul 11, 2011, 12:00 PM CDT
- Expired
- Jul 11, 2011, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2434 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WWUS74 KLCH 110850 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 AM CDT MON JUL 11 2011 ...AFTERNOON HEAT INDICES AROUND 108 DEGREES... .SINKING AIR ALOFT WILL IMPEDE THE AFTERNOON CONVECTIVE PLUMES WHICH TRANSPORT HEAT AWAY FROM THE SURFACE LAYER. THE CONSEQUENT ACCUMULATION OF HEAT...WHEN COMBINED WITH GULF HUMIDITY AND STILL AIR...WILL MAKE FOR APPARENT TEMPERATURES AROUND 108 DEGREES. HEAT EXHAUSTION AND HEAT CRAMPS ARE LIKELY. LAZ027>033-TXZ180>182-201-112100- /O.NEW.KLCH.HT.Y.0002.110711T1700Z-110711T2100Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 350 AM CDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS AFTERNOON. * TEMPERATURE...IN THE UPPER 90S THIS AFTERNOON. THE AFTERNOON HUMIDITIES WILL BE RUNNING AROUND 40 PERCENT. WINDS WILL BE LIGHT AND OUT OF THE SOUTH. * IMPACTS...HEAT CRAMPS OR HEAT EXHAUSTION LIKELY. SUNSTROKE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 10, 10:54 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 10, 10:54 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1054 PM CDT SUN JUL 10 2011 .DISCUSSION... 06Z TAF ISSUANCE. && .AVIATION... NO SIGNIFICANT CHANGES FROM 00Z TAF ISSUANCE. IR SAT SHOWS REMNANT SCT CIRRUS STREAMING N ACROSS THE REGION. LCH RADAR SHOWING NO PRECIP AT THE PRESENT...AND NOT EXPECTED OVERNIGHT. LIGHT S TO SE WINDS 3-4 KTS OR LESS WILL CONTINUE THRU THE OVERNIGHT HOURS INTO LATE MORNING MON. BY 18Z MON...S WINDS WILL PICK UP 8-10 KTS...ALONG WITH VCSH FOR ISO SHRA EXPECTED ACROSS THE REGION. VFR EXPECTED THROUGHOUT FORECAST PERIOD. DML && .PREV DISCUSSION... /ISSUED 848 PM CDT SUN JUL 10 2011/ UPDATE... THE ISOLATED CONVECTION THAT DEVELOPED TODAY HAS DISSIPATED FROM THE RADAR AS ATMOSPHERE STABILIZES WITH THE LOSS OF DAYTIME HEATING. THIS EVENING'S SOUNDING FROM KLCH STILL SHOWS DECENT MOISTURE WITH PWAT AROUND 1.9 INCHES. HOWEVER...WARMING AND DRYING IS NOTED IN THE MID LEVELS. THEREFORE...WOULD ONLY EXPECT ISOLATED NOCTURNAL RE-DEVELOPMENT OVERNIGHT OVER THE COASTAL WATERS...WITH ANY ACTIVITY THAT MAY MAKE IT TO THE COAST DISSIPATING AS IT MOVES INLAND. WILL KEEP THE 20 POPS GOING FOR THE COASTAL WATERS. OTHERWISE...NO MAJOR CHANGES TO THE GRIDS AT THIS TIME. SHOULD BE A RATHER QUITE BUT MUGGY NIGHT. RUA PREV DISCUSSION... /ISSUED 610 PM CDT SUN JUL 10 2011/ DISCUSSION... 00Z TAF ISSUANCE. AVIATION... VIS SAT SHOWS SCT CU FIELD ACROSS MOST OF THE REGION...EXCEPT BEHIND THE SEA BREEZE FRONT ACROSS SE TX/SW LA S OF I-10. LCH RADAR SHOWS ISO SHRA ACROSS INLAND SE TX SE THRU SC LA. PLACED VCSH FOR LFT/ARA TERMINALS FOR THIS THRU 02Z. LIGHT SE WINDS ALREADY AT AEX...EXPECTING WINDS BEHIND SEA BREEZE TO DIMINISH AFTER 02Z FOR REMAINING SOUTHERN TERMINALS. DML PREV DISCUSSION... /ISSUED 341 PM CDT SUN JUL 10 2011/ DISCUSSION... REGIONAL 88DS SHOW A FEW SHOWERS/STORMS MAINLY OVER THE SERN 1/4 OF THE FORECAST AREA THIS AFTERNOON COURTESY OF THE SEA/BAY BREEZE. EXPECT THIS CONVECTION TO LINGER THROUGH SUNSET BEFORE DISSIPATING WITH LOSS OF HEATING. TYPICAL NOCTURNAL ACTIVITY OVER THE COASTAL WATERS SHOULD AGAIN DEVELOP MAINLY AFTER MIDNIGHT... AND A SMALL POP HAS BEEN KEPT ALONG THE COASTAL TIER OF ZONES TO ACCOUNT FOR SOME OF THIS ACTIVITY MAKING IT ASHORE BEFORE DYING. MID/UPPER-LEVEL RIDGE IS PROGGED TO BUILD BACK SWD FROM THE MID- MISSISSIPPI VALLEY THROUGH THE EARLY PART OF THE WEEK. WHILE PWAT VALUES ARE PROGGED TO REMAIN AROUND 2 INCHES FORECAST SOUNDINGS INDICATE THE SATURATED LAYER IS FAIRLY SHALLOW. STILL THIS SHOULD BE ENOUGH TO ALLOW FOR AT LEAST A LIMITED AMOUNT OF SHOWER AND STORM ACTIVITY EACH AFTERNOON WITH HEATING/SEA BREEZE/OUTFLOWS AS USUAL BEING THE PRIMARY TRIGGERS. AS RIDGING BUILDS OVER ALOFT LOW-LEVEL TEMPS ARE PROGGED TO INCREASE SLIGHTLY WITH MAXES OVER THE INTERIOR SECTIONS OF THE AREA CONTINUING TO PUSH WELL INTO THE UPPER 90S EACH AFTERNOON THROUGH TUESDAY. BY MID-WEEK THE RIDGE WILL GET NUDGED BACK TO THE WEST IN RESPONSE TO A STRONG SHORTWAVE...THE REMAINS OF THE LOW WHICH CROSSED THE NRN GULF THE PAST FEW DAYS...ROUNDING THE PERIPHERY OF IT AND DROPPING THROUGH THE SERN CONUS. RESULT OF WHICH WILL BE INCREASED MOISTURE THROUGH A DEEPER LAYER AS WELL AS A GENERAL LACK OF CONVECTIVE INHIBITION. EXPECTING SCATTERED SHOWERS AND STORMS... MAINLY OF THE AFTERNOON AND EVENING VARIETY...FOR THE THURSDAY THROUGH SATURDAY TIME FRAME. LIKEWISE WITH THE INCREASE IN CLOUD COVER AND PRECIPITATION TEMPS WILL COOL...IF YOU CAN REALLY CALL IT THAT...BACK TO THE LOWER 90S FOR MUCH OF THE AREA. ONCE THIS SYSTEM DEPARTS BY THE WEEKEND EXPECTED POPS BACK IN THE SLIGHT CHANCE CATEGORY FOR THE END OF THE PERIOD. MARINE... MAINLY LIGHT ONSHORE FLOW AND SLIGHT SEAS EXPECTED THROUGH THE PERIOD WITH HIGH PRESSURE CENTERED OVER THE NRN GULF. RAIN CHANCES WILL BE MINIMAL...MAINLY NOCTURNAL SHOWERS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 96 76 95 76 / 10 20 10 20 20 KBPT 75 96 76 95 76 / 10 20 20 20 20 KAEX 74 98 75 98 75 / 10 20 10 20 20 KLFT 76 96 76 95 76 / 10 20 10 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 10, 4:17 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT SUN JUL 10 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-110930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 417 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING AS WELL AS GUSTY WINDS AND HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...HEAVY RAINFALL AND GUSTY WINDS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Heat Advisories in Louisiana, 2011Heat Advisories in Texas, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.